MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE; CHPV
Model Number 82-3164
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
1 of 2 reports linked to mfg report number: 3013886523-2022-00359.A physician reported a hakim programmable valve was implanted in a 15 year-old male patient to treat aqueductal stenosis with hydrocephalus but later developed bilateral subdural collections.The subdural collections were evacuated, shunt was revised and changed to a programmable vp shunt with pressure at 70mmh2o on (b)(6) 2022.Then patient developed recurrence of bilateral subdural collection.The patient was transferred to another facility where he underwent on a re- evacuation of subdural hematoma on (b)(6) 2022 and pressure setting was increased to 110mm.He underwent a repeat ct imaging that showed no significant increment in ventricle size and hence pressure setting were against changed to 140 and later to 200.He also underwent repeat evacuation of bilateral subdural hematoma on (b)(6) 2022 because of shunt over drainage.Repeat imaging are suggestive that the pressure changes in the shunt are not working and hence shunt was ligated on (b)(6) 2022 the valve was removed.
 
Additional Manufacturer Narrative
The hakim valve (id 823164) was returned for evaluation.Device history record (dhr) : the product code 82-3164 with lot 212888, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; no defects noted.The position of the cam when valve was received was 50mmh2o.The valve was hydrated.The catheters were irrigated no occlusions noted.The valve was leak tested and no leaks noted.The valve passed the test for programming, occlusion, reflux and pressure.No root cause could be determined as the technician could not confirm any problems with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism at the time of investigation no functional issues were noted with the valve.No corrective action is required given that no manufacturing, workmanship, material deficiency or adverse trend was identified.

Brand Name
PROG VALVE INLINE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15148288
Report Number3013886523-2022-00358
Device Sequence Number12159920
Product Code JXG
UDI-Device Identifier10886704041566
UDI-Public(01)10886704041566(17)230731(10)212888
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number82-3164
Device Catalogue Number823164
Device Lot Number212888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown